Tardive dyskinesia is a movement disorder that may develop after prolonged use of certain medications, particularly those affecting dopamine activity. Understanding which medications are associated with this condition, recognizing early symptoms, and following medical guidance can help reduce risks. This guide provides educational information about common medication types, preventive measures, and the importance of ongoing healthcare monitoring.
Tardive dyskinesia (TD) is a neurological movement disorder that can occur after long-term use of certain prescription medications. It is characterized by repetitive, involuntary movements that often affect the face, mouth, tongue, or limbs. Although not everyone who takes these medications develops TD, understanding which drugs may be associated with the condition can help patients and caregivers make informed decisions in partnership with healthcare professionals. Early recognition and regular medical follow-up play an important role in managing potential risks.